MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 39303
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the male external catheter adhesive was sticking to patient which causing the urine not to flow in back and made a mess.
 
Additional Manufacturer Narrative
The reported event is unconfirmed - product met specifications.Visual evaluation noted 90 unopened mecs were received.No obvious defects were noted.Further testing required.Samples were cut to the required width (0.70" +/- 0.05").Two additional samples were tested as two samples broke the frame of the test and generated no results.Adhesive peel strength was found to be within specification (0.60-2.10lbf).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "intended use: the self-adhering male external catheter is used for the drainage of urine.The catheter is applied by the patient or caregiver.Description / indication: the self-adhering male external catheter is designed for the management of adult male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury or illness of the patient.Precaution: do not use if allergic reaction occurs or if patient has known allergies to device components.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Follow directions to remove if experiencing swelling, numbness, discomfort, pain, discoloration, or abnormal appearance.Note: if experiencing problems with use of the device, please consult your healthcare professional for assistance.Directions to apply: 1) verify correct size prior to use.2) trim pubic hair if necessary.3) wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.4) open package at perforation.Remove catheter from plastic insert, if present.5) place rolled end over the end of the penis, leaving a small space between the end of the penis and the cone of the catheter.6) unroll the catheter over penis.7) gently squeeze the catheter to properly seal adhesive to the skin.If possible, avoid leaving a rolled ¿collar¿ around the base of the penis.Important: wear time may be reduced if adhesive is not properly sealed to the skin.8) connect the catheter to a drainage system.Make sure to check that connections are secure before use.Directions to remove: 1) ensure drainage bag is empty.2) disconnect catheter from the drainage system.3) gently roll the catheter forward and off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.Disposal: after removal, dispose by placing the used catheter into a waste container." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the male external catheter adhesive was sticking to the patient which causing the urine not to flow in back and made a mess.

Brand Name
SPIRIT HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11985672
Report Number1018233-2021-03436
Device Sequence Number14513940
Product Code NNX
UDI-Device Identifier00801741071348
UDI-Public(01)00801741071348
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/28/2025
Device Model Number39303
Device Catalogue Number39303
Device Lot NumberJUEZ0558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;